Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VEINY ARMS AND LEGS
Feb 6, 2002

I WAS DIAGNOSED WITH HIV IN JAN 1997. THEN I STARTED TAKING MEDICINES(AZT AND DDI) FOR 18 MONTHS. NOW I AM ON AZT, 3TC, AND SUSTIVA. WEIGHT HAS NOT BEEN INCREASED(ABOUT 58 KGS, HEIGHT 168 CM). I HAVE EXECISED BUT AM NOT MASCULINE. UNFORNATELY MY ARMS AND LEGS ARE VEINY. PLEASE ADVISE WHAT CAN HELP. THANKING DOCTOR IN ADVANCE FOR YOUR KIND ATTENTION.

BYE WILLIAM

Response from Dr. Henry

A common problem. Aging, longer period of HIV infection, good responses to treatment have all been associated with fat distribution problems. Some drugs may have more of a tendency for fat wasting but they are have been associated with it to some degree. The real culprit is still unknown but the problem may be multifactorial. Stopping treatment may not reverse the process. The ACTG is studing the use of Avandia (a diabetes medication) for facial fat wasting in a study that hopefully will open this summer. It is hard to be patient about these problem! KH



Previous
bilirubin were high, need to change cocktail
Next
erectile dysfunction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement